Doctors Lounge - Infections AnswersBack to Infections Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Fungal infections
Question: Muscle Pain from Histoplasmosis?
|missellie - Wed Dec 02, 2009 10:49 pm||
In September of '08 I was diagnosed with Histoplasmosis. I got it while I was living in Costa Rica from Oct. '06 to Aug. '07, and started having symptoms soon after returning. When it was finally diagnosed, I got on Itraconazole, have been on it consistently since Jan. of this year. The lung problems have gone away, but I continue to have severe muscle pain. At times it will be in my left leg/knee, then go to my left arm. Another key point I have it in is the muscles in my shoulder and upper back (i.e. the muscle that runs behind the shoulder blade). What exactly causes this pain, and what can be done to alleviate/stop it? I am seeing a pulmonary doctor, at first he didn't believe me about it, now he does, but isn't really a help. Should I be seeing an infectious disease specialist?
I am hoping I don't have to continue with this terrible pain everyday. Thank you for your time and help!
|Dr.M.jagesh kamath - Thu Dec 10, 2009 10:18 am||
Hello,I did come across some references to muscloskeletal histoplasmosis,known but then they settle with therapy.I think you have to think of other causes if you still persist to have pain, despite therapy.Autoimmune disorders need to be ruled out too.Fibromyalgias are common and can be treated eminently with stress control and analgesics.Best wishes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.